Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the characterization of Souslin and Borel sets

Author: R.-D. Reiss
Journal: Proc. Amer. Math. Soc. 53 (1975), 530-534
MSC: Primary 54H05; Secondary 04A15
MathSciNet review: 0385827
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{X}$ be an arbitrary family of sets in the basic set $ X$. In this paper Souslin- $ \mathfrak{X}$ sets are represented as projections on $ X$ of certain $ \sigma \delta $-sets in the cartesian product space of $ X$ and the Baire space (or $ X$ and the real line). For $ L{\text{ - }}\mathfrak{X}$ sets (i.e. Souslin sets defined with disjoint unions; ensembles d'unicité) injective projections are considered. The results also apply to Borel- $ \mathfrak{X}$ sets since the system of $ L{\text{ - }}\mathfrak{X}$ sets includes the Borel- $ \mathfrak{X}$ sets under suitable conditions.

References [Enhancements On Off] (What's this?)

  • [1] G. Choquet, Theory of capacities, Ann. Inst. Fourier (Grenoble) 5 (1953/54), 131-295. MR 18, 295. MR 0080760 (18:295g)
  • [2] H. Hahn, Reelle Funktionen. Teil 1, Academie Verlagsgesellschaft, Leipzig, 1932; reprint, Chelsea, New York, 1948.
  • [3] F. Hausdorff, Mengenlehre, 2nd ed., de Gruyter, Berlin, 1927; English transl., Chelsea, New York, 1957. MR 19, 111.
  • [4] K. Kunugui, La théorie des ensembles analytiques et les espaces abstraits, J. Fac. Sci. Hokkaido Imp. Univ. (1) 4 (1935), 1-40.
  • [5] K. Kuratowski and A. Mostowski, Theory of sets, Monografie Mat., tom 27, PWN, Warsaw, 1966; English transl., North-Holland, Amsterdam; PWN, Warsaw, 1968. MR 34 #7379; 37 #5100. MR 0054684 (14:960a)
  • [6] W. Sierpiński, Le théorème d'unicité de M. Lusin pour les espaces abstraits, Fund. Math. 21 (1933), 250-275.
  • [7] M. Sion, Continuous images of Borel sets, Proc. Amer. Math. Soc. 12 (1961), 385-391. MR 24 #A1358. MR 0131508 (24:A1358)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 04A15

Retrieve articles in all journals with MSC: 54H05, 04A15

Additional Information

Keywords: Souslin sets, Borel sets, $ \sigma \delta $-sets, injective projections
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society